The Effect of Antihypertensive Drugs on Severity of Anaphylaxis and Side-effects During Venom Immunotherapy
Conditions: Hymenoptera Venom Allergy; Antihypertensive Treatment Intervention: Drug: Insect Venom Sponsor: Medical University of Graz Completed
This article aims to give an updated review of IgE-mediated food allergies in pediatric populations in terms of epidemiology, pathogenesis, prevention, diagnosis, and management. PMID: 32143431 [PubMed - as supplied by publisher]
ConclusionsMastocytosis represents a risk factor for severe reaction in patients with HVA. An early diagnosis of CMD in these patients is very important since they are at high risk of severe osteoporosis and early therapy can be immediately started. Moreover, proper advice and prescription of adrenaline can be assessed. Finally, in order to stop venom immunotherapy or whether to continue it lifelong, diagnosis of CMD has to be carried out.
AbstractBackgroundHymenoptera stings are accountable for significant morbidity and deterioration in health-related quality of life due to the allergic reactions they cause, the most severe of which can culminate in fatal anaphylaxis. The availability of high quality venom extracts for use in the diagnosis and treatment of insect venom allergy has improved the prognosis and the health-related quality of life of venom-allergic patients. All over the world subcutaneous venom immunotherapy is currently the most effective form of allergen-based immunotherapy with an early, sustained and long-term efficacy. Even though the type ...
Date: March 9, 2020 Issue #: 1593Summary: The FDA has approved peanut allergen powder-dnfp (Palforzia– Aimmune) for use as oral immunotherapy to mitigate allergic reactions, including anaphylaxis, caused by accidental peanut exposure in patients with a confirmed peanut allergy. It is the first drug to be approved in the US for this indication; Viaskin Peanut, an immunotherapy patch, is under FDA review for the same indication.
This study evaluates the cost-effectiveness of universally prescribing SIE to AIT patients compared to a contextualized approach that offers SIE only to those with prior systemic reaction to immunotherapy (SRIT).
Peanut allergy is the most common cause of anaphylaxis in childhood. This IgE-mediated allergic reaction is initiated by basophils or mast cells upon exposure and cross-linking of membrane bound IgE by allergens. The subtle molecular and cellular mechanisms that define the difference between peanut allergy and asymptomatic sensitization and during oral immunotherapy are not fully understood. We established a mass cytometry (CyTOF) panel to study differences in allergen specific signaling pathways upon peanut stimulation in human whole blood.
Anaphylaxis is an acute, potential life-threatening systemic allergic reaction that may have a wide range of clinical manifestations. Severe anaphylaxis and/or the need for repeated doses of epinephrine to treat anaphylaxis are risk factors for biphasic anaphylaxis. Antihistamines and/or glucocorticoids are not reliable interventions to prevent biphasic anaphylaxis, although evidence supports a role for antihistamine and/or glucocorticoid premedication in specific chemotherapy protocols and rush aeroallergen immunotherapy.
CONCLUSION: Clinicians should continue to discuss avoidance as a viable option for long-term peanut allergy management and empower patients to differentiate relevant situations in which accidental reactions might occur. PMID: 32001367 [PubMed - as supplied by publisher]
This article provides highlights of the clinically impactful original studies and reviews published in The Journal of Allergy and Clinical Immunology: In Practice in 2019 on the subjects of anaphylaxis, asthma, dermatitis, drug allergy, food allergy, immunodeficiency, immunotherapy, rhinitis/sinusitis, and urticaria/angioedema/mast cell disorders. Within each topic, practical aspects of diagnosis and management are emphasized. Treatments discussed include lifestyle modifications, allergen avoidance therapy, positive and negative effects of pharmacologic therapy, and various forms of immunologic and desensitization manageme...
We have prepared a case that highlights the relationship between a patient ’s emotional state and the potential for systemic allergic reactions including anaphylaxis in a heretofore stable patient receiving maintenance subcutaneous allergen immunotherapy (SCIT) for treatment of allergic rhinoconjunctivitis (ARC) and mild persistent asthma.